Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 142, NWS Shreveport, LA

December 7, 2018Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this river flood warning at Dec 7, 2018, 7:05 PM CST for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Dec 10, 2018, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2018, 7:05 PM CST (01:05 UTC)
In effect from
Dec 10, 2018, 12:00 PM CST
Expired
Dec 9, 2018, 9:06 AM CST
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Major

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Angelina River near Alto (ALOT2). The gauge peaked at 26.72 ft at Dec 10, 2018, 9:00 AM CST.

actionminormoderate1520253012/0812/0912/10
Action stage
28.5 ft
Minor stage
29 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08036500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 7, 5:45 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 7, 5:45 PM CST, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
545 PM CST Fri Dec 7 2018

.AVIATION...
IFR/LIFR cigs with reduced vsbys in RA will continue areawide this
evening/overnight, as RA remains widespread ahead of an
approaching upper level trough that will translate E into W TX
late tonight. Large scale forcing ahead of this trough is expected
to increase between 02-06Z across E TX/Wrn LA ahead of the trough,
with vsbys possibly falling to as low as 1SM in +RA across these
areas. The heaviest rains are expected to begin shifting E and
quickly diminishing from W to E across E TX between 09-12Z, and N
LA/Srn AR between 12-16Z Saturday. While vsbys are expected to
improve with the departure of the heavier rains, IFR cigs and
4-6SM vsbys will linger through the remainder of the morning,
before vsbys improve more significantly for the afternoon across E
TX/N LA along/S of the I-20 corridor. Some wrap-around -RA will
linger though from mid-morning Saturday through the remainder of
the TAF period N of I-20 across extreme NE TX/SE OK/SW AR, which
may result in a continuation of Vsby reductions. However, this
will also begin to diminish from W to E Saturday evening with the
departure of the upper trough. NE winds 9-14kts tonight, with
gusts to 20-25kts possible across E TX/Wrn LA, will become NNE
10-15kts with occasional higher gusts after 15Z. /15/

&&

.PREV DISCUSSION... /issued 400 PM CST Fri Dec 7 2018/

SHORT TERM.../Tonight through Saturday night/
Air temps will slowly edge downward into the overnight. Our winds
will continue NE, but speeds will be increasing. A solid push of
widespread moderate rainfall is working over the LA parishes this
mid afternoon with more development to funnel into deep E TX from
the super wet Southwest and Westerly flow aloft. The Northeast
winds are only a couple or few thousand feet deep and then winds
swing back around to S/SW/W on ascent. The main parent low is
running along the desert U.S./Mexican border at this time and will
develop a surface low that will race along the I-10 corridor
overnight and early tomorrow. This will ramp up the NE winds as
the system deepens and then moves Eastward.

We should see the last of the heavier elements work on out of the
cwa from SW to NE during the early daylight hours of Saturday
morning. So we have shortened the Flash Watch end time to Noon
instead of 6 P.M. and about half of us may be done early. Cloudy
and cold with light rain or light rain showers that will amount to
little if any additional rainfall totals on Saturday afternoon.

We are still looking at a transition basically in the I-30
corridor to a mix of ice pellets and snow for the most part
overnight into early Sunday and likewise amounts will be light.
A brief transition may even occur late in the afternoon in parts
of SE OK depending on air temps. Soil temps will remain in the
40s so travel will not be affected aside from potentially some
overpasses early on Sunday. No appreciable snow accumulations
anywhere in our North counties is expected. /24/

LONG TERM.../Sunday through Friday Night/

To end the weekend, our existing upper trough will have moved off to
the east with another trough close on its heels swinging southward
out of the Southern Plains and into the Lower Miss Valley by Monday.
This secondary trough axis will come through dry but will allow for
another shot of colder air to penetrate the region before we see
moderating temperature by the middle of next week ahead of our next
upper level trough.

This longwave trough will enter the Four Corners area of the country
by Tuesday Night with southwest flow preceding it across our
region. While moisture return does not appear nearly as significant
as the current trough we are dealing with, did beef up pops for the
Wed/Wed Night timeframe given the impressive dynamics in association
with the trough itself. Another trough axis follows close on its
heels into the Southern Plains on Thu and effecting our region
Thursday into Thursday Night. This trough appears to have some
significantly colder air associated with it but at this time, it
appears that most of the moisture will move out of the region before
we see cold enough air aloft to support any kind of winter
precipitation. This of course will continue to be watched throughout
the next 7 days. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  46  36  48 / 100 100  50  10
MLU  44  48  36  46 / 100 100  60  10
DEQ  39  41  32  49 / 100 100  60   0
TXK  40  40  33  47 / 100 100  60  10
ELD  42  42  33  46 / 100 100  70  10
TYR  41  43  35  48 / 100  70  40  10
GGG  42  44  35  49 / 100  90  40  10
LFK  46  49  39  49 / 100  70  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Saturday morning for ARZ059>061-
     070>073.

LA...Flash Flood Watch through Saturday morning for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Flash Flood Watch through Saturday morning for TXZ097-108>112-
     124>126-136>138-149>153-165>167.

&&

15
Hazardous weather outlook, Dec 7, 5:55 AM CST, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
555 AM CST Fri Dec 7 2018

ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-081200-
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
555 AM CST Fri Dec 7 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

...A Flash Flood Watch is in effect from noon today through 6 PM
Saturday...

Rain will continue across the region as a storm system approaches
from the west. Heavy rain will become a more significant threat
late this afternoon through Saturday. Storm total rainfall amounts
of 3 to 6 inches with isolated higher amounts will be possible
across the region through late Saturday. This could result in
flash flooding and flooding of low lying and poor drainage areas.
Area lakes, rivers, creeks and bayous will likely see additional
rises for late weekend into much of next week as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

The heavy rain threat will diminish Saturday night with no
hazardous weather expected through Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

ARZ050-051-OKZ077-TXZ096-081200-
Sevier-Howard-McCurtain-Red River-
555 AM CST Fri Dec 7 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Widespread showers will continue today through Saturday. Rainfall
amounts of 2 to 4 inches with isolated higher amounts will be
possible through this period across the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Rainfall transitioning to light snow will be possible Saturday
evening before the precipitation exits the region late Saturday
Night. At this time, little if any accumulation is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 6:28 PM CSTFlash Flood WarningSHVAngelina, Nacogdoches4 hr
Dec 7, 6:49 PM CSTAreal Flood AdvisorySHVAngelina, Cherokee, Harrison, Nacogdoches, Panola, Rusk and 2 more4 hr
Dec 7, 7:23 PM CSTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler7 days
Dec 7, 10:25 PM CSTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby5 hr
Dec 7, 10:34 PM CSTAreal Flood WarningSHVCherokee, Harrison, Panola, Rusk, Shelby6 hr
Dec 7, 10:37 PM CSTAreal Flood WarningSHVSabine, San Augustine6 hr
Dec 8, 11:24 AM CSTAreal Flood WarningSHVBienville, Bossier, Caddo, Claiborne, Jackson, Lincoln and 3 more18 hr
Dec 8, 11:33 AM CSTAreal Flood WarningSHVDe Soto, Grant, Natchitoches, Red River, Sabine, Winn18 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.